MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D134703
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device number 30745027l and no internal actions related to the complaint was found during the review.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a 67-year-old female patient (54kg) underwent a paroxysmal atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf uni-directional navigation (stsf) catheter.The patient suffered cardiac tamponade requiring a pericardiocentesis, surgical intervention and prolonged hospitalization.The patient suffered a cardiac tamponade during the procedure.The physician noted that the patient had rotated cardiac anatomy and severe scoliosis, which made it difficult to place the soundstar catheter and obtain discernible ultrasound images.Two transseptal punctures were made, the second more difficult (higher) than the first, but the physician was able to place catheters in the left atrium.When beginning to map, it was discovered that the certified registered nurse anesthetist (crna) had been administering vasopressor medication to treat the decreasing blood pressure.The physician manipulated the soundstar catheter to reveal the effusion.A pericardiocentesis was performed, removing 950 ml of blood.The patient stabilized and before removing the stsf catheter the physician burned a flutter line in the right atrium.The procedure was completed, and the patient was stable at the time of the call.The physician did not indicate that they believed bwi products contributed to the patient event.The adverse event was discovered during use of biosense webster products.The physician¿s opinion on the cause of this adverse event was that it was a procedural risk.The patient outcome of the adverse event was improved from initial response of perforation.The patient did have to go to ct surgery to stop the bleeding.The patient required extended hospitalization because of the adverse event.The patient had to have cardiothoracic surgery to create a pericardial window.This led to a night in the icu and the patient was admitted to the hospital.The patient has been moved out of the cvicu to a stepdown unit and was stable at the time of the call.Transeptal was done with an abbot brk needle.Prior to noting the cardiac tamponade, ablation was not performed.There was no evidence of a steam pop.An irrigated catheter was used in the event and the flow setting was 2 ml.The correct catheter settings were selected on the generator.Force visualization features used were graph, dashboard, and vector were in use.

Brand Name
THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15367946
Report Number2029046-2022-02136
Device Sequence Number14971991
Product Code LPB
UDI-Device Identifier10846835009798
UDI-Public10846835009798
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/24/2023
Device Model NumberD134703
Device Catalogue NumberD134703
Device Lot Number30745027L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2022
Initial Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENTARAY NAV ECO 7FR, D, 2-6-2; SMARTABLATE GENERATOR SPARE-US; SOUNDSTAR ECO GE 10F CATHETER; THMCL SF SMTCHT BI,TC,D-D,SPLT; UNK ABBOT BRK NEEDLE; UNK_CARTO 3
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age67 YR
Patient SexFemale
Patient Weight54 KG